Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 227, NWS Little Rock, AR

July 31, 20216 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 31, 2021, 10:10 PM CDT for 6 counties in Arkansas. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2021, 10:10 PM CDT (03:10 UTC)
Expired
Jul 31, 2021, 10:44 PM CDT
In force
34 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, AR, Independence County, AR, Izard County, AR, Lawrence County, AR, Randolph County, AR, Sharp County, AR

The radar

The Little Rock radar (KLZK), 161 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 10:15 PM CDTTSTM WND DMGAsh Flat, ARDAMAGING WINDS DESTROYED A METAL CARPORT AND CAUSED SPORADIC DAMAGE, INCLUDING TREE DAMAGE, IN THE CITY OF ASH FLAT. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2334 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2334 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WUUS54 KLZK 010310
SVRLZK
ARC049-063-065-075-121-135-010400-
/O.NEW.KLZK.SV.W.0227.210801T0310Z-210801T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1010 PM CDT Sat Jul 31 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northeastern Independence County in north central Arkansas...
  South central Randolph County in eastern Arkansas...
  Northeastern Izard County in north central Arkansas...
  Southeastern Fulton County in north central Arkansas...
  Western Lawrence County in eastern Arkansas...
  Sharp County in north central Arkansas...

* Until 1100 PM CDT.

* At 1009 PM CDT, a severe thunderstorm was located over Ash Flat,
  moving southeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Cherokee Village...               Ash Flat...
  Black Rock...                     Lake Charles State Park...
  Horseshoe Bend...                 Highland in Sharp County...
  Hardy...                          Imboden...
  Ravenden...                       Strawberry...
  Lynn...                           Franklin...
  Ballard...                        Annieville...
  Myron...                          Evening Shade...
  Smithville...                     Williford...
  Agnos...                          Aetna...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3617 9181 3636 9168 3624 9100 3582 9133
TIME...MOT...LOC 0309Z 301DEG 33KT 3623 9158 

HAIL...<.75IN
WIND...60MPH
 
$$

230
2 follow-up statements
936 
WWUS54 KLZK 010335
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1035 PM CDT Sat Jul 31 2021

ARC049-063-065-010344-
/O.CAN.KLZK.SV.W.0227.000000T0000Z-210801T0400Z/
Independence AR-Izard AR-Fulton AR-
1035 PM CDT Sat Jul 31 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN INDEPENDENCE...
NORTHEASTERN IZARD AND SOUTHEASTERN FULTON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3624 9100 3589 9129 3612 9163 3633 9152
TIME...MOT...LOC 0334Z 299DEG 28KT 3613 9138 

$$

ARC075-121-135-010400-
/O.CON.KLZK.SV.W.0227.000000T0000Z-210801T0400Z/
Randolph AR-Lawrence AR-Sharp AR-
1035 PM CDT Sat Jul 31 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTH CENTRAL RANDOLPH...WESTERN LAWRENCE AND CENTRAL SHARP
COUNTIES...

At 1034 PM CDT, a severe thunderstorm was located 8 miles west of
Annieville, or 13 miles west of Lake Charles State Park, moving
southeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cherokee Village...               Black Rock...
Lake Charles State Park...        Highland in Sharp County...
Hardy...                          Imboden...
Ravenden...                       Strawberry...
Lynn...                           Annieville...
Smithville...                     Williford...
Center...                         Calamine...
Poughkeepsie...                   Eaton...
Birdell...                        Ozark Acres...
Nelsonville...                    Sharum...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3624 9100 3589 9129 3612 9163 3633 9152
TIME...MOT...LOC 0334Z 299DEG 28KT 3613 9138 

HAIL...<.75IN
WIND...60MPH
 
$$

230
166 
WWUS54 KLZK 010344
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1044 PM CDT Sat Jul 31 2021

ARC075-121-135-010353-
/O.CAN.KLZK.SV.W.0227.000000T0000Z-210801T0400Z/
Randolph AR-Lawrence AR-Sharp AR-
1044 PM CDT Sat Jul 31 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RANDOLPH...
WESTERN LAWRENCE AND CENTRAL SHARP COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3624 9100 3589 9129 3612 9163 3633 9152
TIME...MOT...LOC 0342Z 301DEG 33KT 3608 9128 

$$

230

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 6:36 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 31, 6:36 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
636 PM CDT Sat Jul 31 2021

.UPDATE...

Updated to include the 00Z aviation discussion.

&&

.AVIATION...

As a front crosses N to S tonight into Sun, SHRA/TSRA will
increase with the highest confidence of terminal impacts
by 01/09Z at HRO/BPK and between 01/18-20Z elsewhere. Uncertainty
in coverage and restrictions increases for central terminals,
although MVFR to brief IFR will be possible areawide. Wind shifts
N/NE behind the front with some improvement to cigs near the end
of the period.

&&

.PREV DISCUSSION...(ISSUED 238 PM CDT Sat Jul 31 2021)

SHORT TERM...Tonight Through Monday Night

Another blistering hot day across the Natural State, but relief is
on the way. The road for KLIT to reach 100 degrees officially is in
jeopardy given developing cloud cover and brief shift to
northwesterly winds this afternoon. Heat index values will continue
to persist over the 100 degree mark and 105 degree mark in many
locations across the CWA warranting the continuation of the Heat
Advisory this afternoon. Pop chances remain low reserved for the far
northern expanse of the state.

Tonight/Sunday... the upper level ridge will drop SW allowing a cold
front to begin its progression into the state. With its progression
tonight and into the day on Sunday Pop chances will increase ahead
and along the frontal boundary. Sunday morning locations north of
the I-40 corridor should expect showers and thunderstorms with a
trajectory of showers and thunderstorms to reach the middle portions
of the state (including the Little Rock metro) from noon into the
afternoon hours... A Heat Advisory may need to remain for the far
southern counties of the area as the front is not projected to make
it to the highway 278 corridor in southern Arkansas before the max
heating of the day. Sunday high temperatures will be in the 80's for
areas along and behind the front (northern/central Arkansas), while
mid to upper 90's can be expected ahead of the front (southern
Arkansas).

Sunday Night... the front continues its progress finally into
southern portions of the state with pops decreasing for areas in
northern and central Arkansas and increasing pops for locations in
southern Arkansas throughout the night. Expect low temperatures into
the mid 60's/upper 60's in the northern/central portions of the
state and low temperatures remaining in the 70's in the southern
part of the state.

Monday... temperatures peak into the 80's across the state as areas
behind the frontal boundary see drier air and clearing skies
prevail. Afternoon convection is possible, but will remain isolated
in nature. Overall pop chances remain low.

Monday Night... temperatures with clear skies fall into the mid to
upper 60's across the state. Pop chances will remain significantly
low.

LONG TERM...Tuesday Through Saturday

Good news for the long term fcst with below normal temps through the
middle of next week over the Natural State. Robust H500 ridging that
wl have dominated the Cntrl US over the past week wl have
retrograded over the Desert S/W and hgt falls wl be present across
the Upper Midwest/Great Lakes. As troughing digs into the lower MS
river valley region, weak N/Wrly flow aloft wl overspread the FA.

At the sfc, high pressure wl remain over the Upper Midwest under
upper forcing for descent, w/ the residual airmass from the weekend
FROPA in place over the state. N/Erly sfc winds wl gift slightly
drier and much less oppressive air to the state, and highs through
the first half of next week wl stay below normal in the mid to upper
80s. Given upper forcing for descent overspreading the Cntrl US and
sfc high pressure to the N, PoPs wl stay below Chc through much of
the PD for most locations, w/ dry and cooler condns the main topics
of discussion.

By the end of the week, troughing over the Upper Midwest is
anticipated to begin filling in, and flow overall de-amplifying. A
return to more zonal flow wl favor Srly winds returning to the
region and temps beginning to warm to near normal values once more.

&&

.LZK Watches/Warnings/Advisories...
Heat Advisory until 8 PM CDT this evening FOR Arkansas-Baxter-
Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-
Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-
Izard-Jackson-Jefferson-Johnson-Lawrence-Lincoln-Logan-Lonoke-
Marion-Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-
Prairie-Pulaski-Randolph-Saline-Scott-Searcy-Sharp-Stone-Van
Buren-White-Woodruff-Yell.

Heat Advisory from 1 PM to 7 PM CDT Sunday FOR Bradley-Calhoun-
Clark-Cleveland-Dallas-Desha-Drew-Hot Spring-Lincoln-Ouachita-
Pike.

&&

Aviation...DTC
Hazardous weather outlook, Jul 31, 2:17 PM CDT, 7 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
217 PM CDT Sat Jul 31 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
307 AM CDT Sat Jul 31 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Heat index values remain above 100 to 105 degrees at most locations
Saturday afternoon, with the potential for some locations to reach
110 degrees. Expect these heat index values to drop below 105
degrees by this evening.

Isolated to scattered thunderstorms remain possible over the north
and northeast portions of the state this evening through the
overnight hours. While a strong storm could be seen...the overall
threat for seeing severe weather is low. Some gusty winds and
locally heavy rainfall will be possible with the strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

A cold front will enter northern Arkansas early Sunday morning into
early Monday. Thunderstorm chances will increase across northern
Arkansas through Sunday morning...with coverage of rain chances
shifting south to the central and southern portions of the state
Sunday night through Monday. For now...the overall threat for severe
weather is low...but an isolated strong storm will still be
possible. Beyond Monday...the threat for hazardous weather will
become low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

232/234

In the hours before

Special weather statement, Jul 31, 9:27 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
927 PM CDT Sat Jul 31 2021

ARZ005>007-015-017-010300-
Baxter AR-Lawrence AR-Sharp AR-Fulton AR-Izard AR-
927 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IZARD...NORTHEASTERN
BAXTER...FULTON...WEST CENTRAL LAWRENCE AND CENTRAL SHARP COUNTIES
UNTIL 1000 PM CDT...

At 927 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Mammoth Spring to 7 miles
southeast of Gainesville. Movement was southeast at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cherokee Village...               Melbourne...
Salem in Fulton County...         Ash Flat...
Horseshoe Bend...                 Calico Rock...
Highland in Sharp County...       Hardy...
Oxford...                         Viola...
Pineville...                      Franklin...
Ballard...                        Bexar...
Flint Springs...                  Ott...
Sturkie...                        Wideman...
Byron...                          Rodney...

LAT...LON 3605 9118 3608 9211 3650 9241 3650 9165
TIME...MOT...LOC 0227Z 308DEG 43KT 3651 9169 3651 9234

230
Special weather statement, Jul 31, 9:59 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Little Rock AR
959 PM CDT Sat Jul 31 2021

ARZ006>008-015-017-010345-
Lawrence AR-Randolph AR-Sharp AR-Fulton AR-Izard AR-
959 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDOLPH...
NORTHEASTERN IZARD...EASTERN FULTON...NORTHWESTERN LAWRENCE AND SHARP
COUNTIES UNTIL 1045 PM CDT...

At 959 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherokee Village, moving east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Cherokee Village...               Ash Flat...
Horseshoe Bend...                 Highland in Sharp County...
Hardy...                          Ravenden...
Ravenden Springs...               Ballard...
Dalton...                         Smithville...
Williford...                      Agnos...
Armstrong...                      Heart...
Fryatt...                         Kittle...
Wirth...                          Saddle...
Nelsonville...                    Sitka...

LAT...LON 3625 9180 3648 9167 3643 9114 3600 9135
TIME...MOT...LOC 0259Z 291DEG 32KT 3633 9166

230

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:27 PM CDTSpecial Weather StatementLZKFulton, Izard, Sharp33 min
Jul 31, 9:59 PM CDTSpecial Weather StatementLZKSharp46 min
Aug 1, 9:34 AM CDTSpecial Weather StatementLZKJohnson26 min
Aug 1, 1:08 PM CDTSevere Thunderstorm WarningLZKClark, Pike52 min
Aug 1, 1:52 PM CDTSpecial Weather StatementLZKClark38 min
Aug 1, 2:08 PM CDTSpecial Weather StatementLZKPolk37 min
Aug 1, 2:12 PM CDTSevere Thunderstorm WarningLZKPolk, Scott36 min
Aug 1, 4:01 PM CDTSpecial Weather StatementLZKDrew44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.